Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes pressure in my ears and pulling sensation around my eyes when suffering from labyrinthitis and vertigo?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3365 Questions
I have been treated twice for labyrinthitis, most recently in Sept. 13. Felt great during and immediately following steroid pack, but symptoms returned several weeks after both times. In addition to ongoing tinnitus in rt. ear and intermittent ear pain, I get pain and pressure in right eye, head pain/pressure towards top of head and temple on right side, and very light sensitive. Trouble focusing/tracking in bright light (esp. fluorescents). Also soreness along right neck into shoulder. Occasionally have tingling in face and sense of pulling around right eye. Was also diagnosed with pigment dispersion syndrome one year ago with no other signs of abnormality or glaucoma development. I have been struggling with symptoms going on three years, with labyrinthitis or vestibular dysfunction diagnoses. Meclizine no longer helps with vertigo. Wondering what else this might me? Vertigo attacks when sitting up (more shifting, falling sensation), and sense of pressure change in head and rt. ear on standing; at times hear movement of fluid in ear. Occasional migraines with visual aura. Constant fatigue. Very dry sinuses. Head pain worsens with cough or bending.
Posted Wed, 5 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Raju A.T 7 hours later
Brief Answer: Mastoiditis Detailed Answer: Hi, Thanks for your query. Based on your symptoms, I consider there a need to rule out Mastoiditis in you. Also Mastoiditis is a common condition encountered in people with frequent inner ear surgery. The symptoms you have are very typical and point at mastoiditis. You may have to get a MRI scan of the head to rule out the same also exposing the inner ear and the surrounding structures to rue out any complications due to the Labrynthitis or the surgery. Meanwhile You can try Betahistine for the vertigo. Please do ask if you have any doubts. Regards,
Above answer was peer-reviewed by
Follow-up: What causes pressure in my ears and pulling sensation around my eyes when suffering from labyrinthitis and vertigo? 39 minutes later
I am in the United States. Betahistine is not available. Meclizine is an antihistimine available without prescription here that I was given by the doctor with last steroid treatment. I have not had any surgery nor have I had a middle ear infection. I don't have medical insurance until Feb. 1. Meanwhile, I am wondering what I can do for symptoms until I am able to have further testing such as MRI. I go to college full time and work, and this condition is impairing my ability to do those things. I find sitting upright very difficult without frequent breaks. I feel some relief walking or lying down. I also have swollen lymph nodes that come and go in neck and close to ear that contribute to sense of pressure/pain.
Answered by Dr. Raju A.T 22 hours later
Brief Answer: Cinnarizine or Betahistine Detailed Answer: Hi, Cinnarizine and Betahistine are the best drugs for vertigo you are having. Do consult your treating doctor and get a prescription for the both anyhow. No other antihistaminics other than Cinnarizine work when Meclizine has failed. Do get an MRI done. I am sorry, I did actually mean frequent inner ear infections or surgeries can sometimes lead to Mastoiditis. The symptoms you are very typical. Wish you good health. Please do ask if any doubts. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor